Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all, this is a question for those of you who are currently or in the past, have been on retin a/tretinoin/atralin.

When is it realistically time to call it quits?

I am 13 weeks in and have several inflamed pimples on my chin/mouth area -these are painful, red, unattractive and they make me feel uncomfortable. I am also once again breaking out on my lower cheeks and strangely enough, by my nose area (it is red and seems irritated).

I was out in the sun this weekend with sunscreen and i do think that has contributed to the redness.

Do you think i should call it quits and return to my derm or give it a longer period of time. I know most people begin to see improvement by 12 weeks and thus far the only improvement has been forehead. Breakouts seem to be happening more quickly and frequently versus slowing down and it is more inflammatory than what i am used to.

Any help would be appreciated

Share this post


Link to post
Share on other sites

Mine has gotten less inflammatory. Looking at your regimen, you have Aczone, which is an anti-infective, but not just a plain old antibacterial. My derm told me to continue using BPO 2.5% in the morning and Tazorac at night. Clindamycin is also commonly prescribed and will kill inflamed acne for a few months before the bacteria adjust to it.

Share this post


Link to post
Share on other sites

Mine has gotten less inflammatory. Looking at your regimen, you have Aczone, which is an anti-infective, but not just a plain old antibacterial. My derm told me to continue using BPO 2.5% in the morning and Tazorac at night. Clindamycin is also commonly prescribed and will kill inflamed acne for a few months before the bacteria adjust to it.

Thanks for the response. I have been prescribed Acanya to replace the Aczone and told to continue with the Atralin. We'll see how it all works out.

Share this post


Link to post
Share on other sites

Mine has gotten less inflammatory. Looking at your regimen, you have Aczone, which is an anti-infective, but not just a plain old antibacterial. My derm told me to continue using BPO 2.5% in the morning and Tazorac at night. Clindamycin is also commonly prescribed and will kill inflamed acne for a few months before the bacteria adjust to it.

Thanks for the response. I have been prescribed Acanya to replace the Aczone and told to continue with the Atralin. We'll see how it all works out.

Funny, but my derm gave me Aczone. I am using that at night with the Tazorac and continuing with the BPO 2.5% in the morning. Skin looks good.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×